MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TIBIAL NAIL T2 ALPHA? TIBIA Ø10X375MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TIBIAL NAIL T2 ALPHA? TIBIA Ø10X375MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2341-1037S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Discomfort (2330); Nonunion/Delayed-union Bone Fracture (2369); Implant Pain (4561)
Date of Event 05/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
As reported: "the patient is a (b)(6) male who previously underwent debridement and intramedullary fixation for an open tibial shaft fracture distally.The patient has been watched closely over the course of the past year.He did perform some healing callus around the fracture site, however, had some persistent pain.A ct scan revealed that there was a persistent fracture lucency consistent with nonunion.The patient was having discomfort.The patient was recommended treatment to include removal of his hardware and exchange nailing to a larger diameter nail with local reamed autograft.Resolved with sequelae: date of resolution (b)(6) 2022".
 
Additional Manufacturer Narrative
Please note the correction to d4 lot #.The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.A review of the device history for the reported lot was not possible since the given data were the nail's dimension.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the formal investigation.A review of the labeling did not indicate any abnormalities.The patient is a 62-year-old male, 234 lbs / 66 inch = bmi 37 = severely obese, who previously underwent debridement and intramedullary fixation for an open tibial shaft v around the fracture site, however, had some persistent pain.A ct scan revealed that there was a persistent fracture lucency consistent with nonunion.The patient was having discomfort.The patient was recommended treatment to include removal of his hardware and exchange nailing to a larger diameter nail with local reamed autograft.The nail had been implanted on june 26, 2021 and was removed on june 17, 2022.After approx 1 year of implantation it was reported the bone had not healed.The event description did not complain any product deficiency like e.G.Nail or screw breakage.With received information the event was regarded as patient related.
 
Event or Problem Description
As reported: "the patient is a 62-year-old male who previously underwent debridement and intramedullary fixation for an open tibial shaft fracture distally.The patient has been watched closely over the course of the past year.He did perform some healing callus around the fracture site, however, had some persistent pain.A ct scan revealed that there was a persistent fracture lucency consistent with nonunion.The patient was having discomfort.The patient was recommended treatment to include removal of his hardware and exchange nailing to a larger diameter nail with local reamed autograft.Resolved with sequelae: date of resolution (b)(6).2022".

Brand Name
TIBIAL NAIL T2 ALPHA? TIBIA Ø10X375MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15070796
Report Number0009610622-2022-00332
Device Sequence Number17502632
Product Code HSB
UDI-Device Identifier07613327291186
UDI-Public07613327291186
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number2341-1037S
Device Catalogue Number23411037S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight106 KG